Upper lip filler treatment resulted in a lump, line, and discolored skin

Had Restylane in lip lines above lip. It's been a month since. There's a knot on left side and looks like I have a mustache under certain lights on both sides. I can see the Restylane material lines, it is horrible. Nurse does not use the injectable to dissolve. Just wants me to take some steroids. Went from wrinkles to lumps.

Please, please, please before any of you let someone inject you (even with an HA filler), ask whether they are able to correct bumps with hyaluronidase. If they say no, walk out the door and find someone more expert.  Treating the upper lip line with dermal fillers is do-able, but you should have the right injector.

First of all

The steroids will do nothing for this!


Please find a doctor or more expert RN injector who can fix this for you with the hyaluronidase (Vitrase, Hyalenex). Also, there is something called the Tindall effect when the HA filler is placed too superficially in the skin, it can cast a bluish light and make it look like a mustache. In this scenario, it needs to be removed and redone at the correct level in the skin.

I hope this helps for treating upper lip line,  Dr. I

For more info on this topic, see my in-depth article on filler mistakes and how to fix them

Dr. Brandith Irwin, MD

Ask me your skincare question!

Hi, I’m Dr. Irwin, and I believe that consumers need and deserve a medically trained and unbiased skincare advocate.

  • All our content is written and researched by myself and my trained staff.
  • My medical office in Seattle has experience treating thousands of patients.
  • This site is not affiliated or financially tied to any product line.
Ask Me Something
SkinTour Skincare
One of the best investments in your skin is your daily skincare. Why? Because you can prevent many problems with blotchy skin color, lack of glow, texture, some types of acne, and fine lines with good skincare products. You can also correct some of these problems with effective skincare products. Great skincare is often more expensive because quality ingredients are expensive. Some companies spend on research/development which benefits all of us and adds to the cost. Are they worth it? In general - yes!